Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 32, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 4, 2017, 6:37 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 6:37 PM EST (23:37 UTC)
- Expired
- Mar 5, 2017, 3:21 PM EST
- In force
- 21 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
899 WHUS71 KOKX 042337 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 637 PM EST SAT MAR 4 2017 ...WINDS GRADUALLY DECREASING OVERNIGHT... ANZ330-340-050745- /O.CAN.KOKX.GL.W.0012.000000T0000Z-170305T0000Z/ /O.NEW.KOKX.SC.Y.0032.170304T2337Z-170305T1200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 637 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-050600- /O.CAN.KOKX.GL.W.0012.000000T0000Z-170305T0000Z/ /O.NEW.KOKX.SC.Y.0032.170304T2337Z-170305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 637 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-050500- /O.CON.KOKX.GL.W.0012.000000T0000Z-170305T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 637 PM EST SAT MAR 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
991 WHUS71 KOKX 050343 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1043 PM EST SAT MAR 4 2017 ...WINDS GRADUALLY DECREASING... ANZ350-353-355-051145- /O.CAN.KOKX.GL.W.0012.000000T0000Z-170305T0500Z/ /O.EXB.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1043 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-051145- /O.EXT.KOKX.SC.Y.0032.000000T0000Z-170305T1200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1043 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-051145- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T1200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1043 PM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
452 WHUS71 KOKX 050757 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 257 AM EST SUN MAR 5 2017 ...WINDS GRADUALLY DECREASING TODAY... ANZ350-353-355-051800- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 257 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-051200- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T1200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 257 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-051200- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T1200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 257 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
422 WHUS71 KOKX 051257 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 757 AM EST SUN MAR 5 2017 ...WINDS GRADUALLY DECREASING TODAY... ANZ350-353-355-052100- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 757 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
059 WHUS71 KOKX 051427 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 927 AM EST SUN MAR 5 2017 ...WINDS GRADUALLY DECREASING TODAY... ANZ330-340-345-052100- /O.NEW.KOKX.SC.Y.0033.170305T1427Z-170305T2100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 927 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-052230- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 927 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
403 WHUS71 KOKX 051429 CCA MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 929 AM EST SUN MAR 5 2017 ...WINDS GRADUALLY DECREASING TODAY... ANZ330-340-345-052100- /O.COR.KOKX.SC.Y.0033.170305T1428Z-170305T2100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 929 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-052300- /O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 929 AM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
779 WHUS71 KOKX 052021 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 321 PM EST SUN MAR 5 2017 ANZ330-340-345-052130- /O.CAN.KOKX.SC.Y.0033.000000T0000Z-170305T2100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 321 PM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCCASIONAL 25 KT GUSTS WILL BE POSSIBLE FOR THE REMAINDER OF THIS AFTERNOON. $$ ANZ350-353-355-052130- /O.CAN.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 321 PM EST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCCASIONAL 25 KT GUSTS WILL BE POSSIBLE FOR THE REMAINDER OF THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 4:00 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 4, 4:00 PM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service New York NY
400 PM EST Sat Mar 4 2017
.SYNOPSIS...
High pressure will continue to build into the region for the
remainder of the weekend and Monday. A frontal system moves
through mid week. A series of low pressure systems may affect
the region late week into the weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
High pressure builds into the region tonight. Winds will
gradually diminish overnight, but still remain gusty through the
overnight period. Skies will be mostly clear, allowing
temperatures to fall into the teens and single digits. With the
cold temperatures and the gusty winds, expect wind chill values
between 0 and -15 degrees. The NYC metro should be closer to 0
and 5 degrees where temperatures will be slightly warmer. Will
issue an SPS overnight to address the cold wind chills. Used a
MAV/MET/ECS blend for overnight lows
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
High pressure builds over the region Sunday and Sunday night.
Dry conditions will persist through this period. Temperatures
will be slightly warmer on Sunday with highs on the lower and
middle 30s, except the NYC metro where some upper 30s can be
observed. Temperatures Sunday night will fall into the teens and
single digits, except the NYC metro where lows will be in the
20s. Winds wont be as strong as today or tonight, so wind chills
wont be much of a factor. Once again, used a MAV/MET/ECS blend
for the short term temperatures.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Polar troughing moves east and give way to deep layered East coast
ridging early next week...while northern stream jet energy and
troughing moves from the Western to Central US. Models are coming
into better general agreement with the associated closed low
tracking from the northern plain towards Hudsons bay through midweek.
Moderating trend for early next week as surface high pressure moves
offshore and return flow develops ahead of an approaching frontal
system...with highs likely rebounding into the 40s on Mon...and 50s
to lower 60s on Tues.
Next frontal system affects the region during the Mon NIght to Wed
time frame...associated with the deep and strong northern plains
closed low that will be lifting towards Hudson's Bay by midweek.
Models are coming into better general agreement with track/intensity
of the deep closed low...with associated elevated warm front moving
through late Mon Night/Tue morning with some light rain. Region
likely gets warm sectored on Tue under deep s/sw flow...but with
lack of focus for organized precip...only expecting iso/sct shower
activity for much of the day. Highest likelihood of rain looks to be
Tue night...possibly lingering into Wed am...as cold front crosses
the region. At this point...not looking like a prolific rain maker
with best mid-level forcing well to the nw and relatively weak cold
front.
Drier weather and at least more seasonable temps returns Wed/Thu in
wake of cold frontal passage. Uncertainty exists on magnitude of
polar air advecting into the region for the late week period...based
on evolution of the earlier mentioned closed low across Canada. This
will also affect sensible weather heading into Fri/weekend. Models
signaling potential for a series of low pressure systems to affect
the region...but confidence on specifics low at this point.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR through the TAF period.
High pressure gradually builds through Sunday as deep low
pressure tracks north of the Canadian maritimes.
Gusty NW winds up to 35 kt this afternoon will gradually
diminish tonight. Wind direction will average around 310
magnetic through early this afternoon, then veers toward 330
magnetic this evening. Gusts of 20-25 kt will possible Sunday,
mainly east of the NYC terminals.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday afternoon-Monday...VFR.
.Tuesday...MVFR possible in chance of showers. LLWS. S-SW
G20-25 KT.
.Wednesday...ShowerS possible early, otherwise W G20-25 kt.
.Thursday...VFR. W-NW G20-25 kt.
&&
.MARINE...
A strong pressure gradient remains over the area waters tonight.
A gale warning remains in effect for all the waters until 700 PM
EST this evening, and on the ocean water until midnight. Winds
and gusts diminish this evening and gale force gusts on the
ocean waters may end before 05Z. Afterward, small craft
conditions will be likely, on the ocean into Sunday afternoon
and across the remainder of the forecast waters through Saturday
night.
The combination of strong winds, high seas, and temperatures
below freezing will result in periods of light freezing spray
today through Sunday morning.
Small craft conditions on the ocean waters will give way to
high pressure and tranquil conditions later Sunday and Sunday
night.
High pressure will provide tranquil conditions on Monday.
Return flow increases Monday Night with SCA winds/seas likely on the
ocean Tue/Tue night and possible nearshore waters ahead of an
approaching cold front. SCA conds possible on all waters late Wed
into Thu in the wake of cold frontal passage...with low prob of Gale
conds on the ocean.
&&
.FIRE WEATHER...
An enhanced fire threat will exist through Sunday as gusty
northwest flow continues and RH values remain below 30 percent.
&&
.HYDROLOGY...
No hydrologic impacts are expected from any precipitation. The
next chance of measurable precipitation will be on Tuesday.
&&
.TIDES/COASTAL FLOODING...
A persistent offshore flow will result in low water levels with
potential isolated occurrences of blowout tides during the times
of low tide this evening, mainly across parts of the western
waters. because this appears to be isolated in nature, so will
hold off on any headlines.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ330-335-338-
340-345.
Gale Warning until midnight EST tonight for ANZ350-353-355.
&&
SYNOPSIS...BC/NV
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...NV
AVIATION...DW
MARINE...BC/NV
FIRE WEATHER...
HYDROLOGY...BC/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 4, 3:31 AM EST, 15 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New York NY 331 AM EST Sat Mar 4 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-050845- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 331 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. Wind chill values tonight will fall to around zero to -10 degrees. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-050845- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 331 AM EST Sat Mar 4 2017 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-050845- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 331 AM EST Sat Mar 4 2017 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Mar 4, 3:46 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 346 PM EST Sat Mar 4 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179- 050100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 346 PM EST Sat Mar 4 2017 ...Enhanced Fire Weather Threat This Evening... Strong and gusty west-northwest flow will continue as the pressure gradient remains tight between a departing area of low pressure and an approaching high. Winds will be sustained around 15 to 25 mph with gusts to 40 mph with minimum RH values into the teens and mid 20s. Given antecedent drought conditions and dry fuels, expect an enhanced threat of fire spread into this evening. NYZ072>075-176-178-050100- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 346 PM EST Sat Mar 4 2017 ...Enhanced Fire Weather Threat This Evening... ...Cold Wind Chills Overnight into early Sunday Morning... Strong and gusty west-northwest flow will continue as the pressure gradient remains tight between a departing area of low pressure and an approaching high. Winds will be sustained around 15 to 25 mph with gusts to 40 mph with minimum RH values into the teens and mid 20s. Given antecedent drought conditions and dry fuels, expect an enhanced threat of fire spread into this evening. The strong gusty winds tonight, combined with cold temperatures, will result in cold wind chill values. Temperatures overnight into early Sunday morning will fall into the teens, with wind chill values falling to 0 to 5 degrees above normal. Dress in layers and avoid prolonged exposure to the cold.
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.